According to the results of clinical studies, hair loss appears to be a rare side effect of lamotrigine. In these studies, hair loss was reported in between 1 in 100 and 1 in 1,000 people taking the drug. Given how rarely hair loss occurs in people taking this product and how common it is in the general public, it is difficult to say whether Lamictal caused the hair loss, or if it was caused by other factors (like genetics or other medical conditions).
If you notice hair loss while taking Lamictal, please talk with your doc/pharmacist who prescribed the med. Depending on how severe the hair loss is, he or she may be able to recommend treatment options. If your symptoms continue to be bothersome, or if your doc/pharmacist believes the medicine is causing your hair loss, he or she may recommend trying another medication to treat your condition.
- Lamotrigine Information for Consumers
- Lamotrigine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamotrigine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jul 2010 • 4 answers
Posted 21 Feb 2011 • 1 answer
Has anyone experienced hair loss from taking Accutane? I was taking 20mg one time a day for 2 weeks?
Posted 30 May 2012 • 2 answers
Posted 1 Oct 2013 • 2 answers
Posted 7 May 2015 • 1 answer